Advertisement

Exponentially harmonic maps of complete Riemannian manifolds

  • Toshiaki OmoriEmail author
Article
  • 32 Downloads

Abstract

We note the existence of exponentially harmonic maps from complete Riemannian manifolds into arbitrary compact Riemannian manifolds. We also investigate the constancy of exponentially harmonic maps with finite exponential energy under some curvature assumptions.

Mathematics Subject Classification

Primary 53C43 58E20 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

The author would like to thank the referee for her or his careful reading of the manuscript and many helpful suggestions. he is partially supported by Grant-in-Aid for Young Scientists (B) (KAKENHI No. 15K17546) and also by Grant-in-Aid for Scientific Research on Innovative Areas (KAKENHI No. 17H06466) both from JSPS. This work is also supported by JST CREST Grant Number JPMJCR17J4.

References

  1. 1.
    Burstall, F.E.: Harmonic maps of finite energy from noncompact manifolds. J. Lond. Math. Soc. (2) 30(2), 361–370 (1984).  https://doi.org/10.1112/jlms/s2-30.2.361 MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Chang, S.-C., Chen, J.-T., Wei, S.W.: Liouville properties for p-harmonic maps with finite q-energy. Trans. Am. Math. Soc. 368(2), 787–825 (2016).  https://doi.org/10.1090/tran/6351 MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chiang, Y.-J.: Developments of Harmonic Maps, Wave Maps and Yang-Mills Fields into Biharmonic Maps, Biwave Maps and bi-Yang-Mills Fields. Frontiers in Mathematics. Birkhäuser/Springer, Basel (2013)CrossRefGoogle Scholar
  4. 4.
    Choi, G., Yun, G.: A theorem of Liouville type for p-harmonic morphisms. Geom. Dedic. 101, 55–59 (2003).  https://doi.org/10.1023/A:1026343820908 MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Duc, D.M.: Variational problems of certain functionals. Int. J. Math. 6(4), 503–535 (1995).  https://doi.org/10.1142/S0129167X95000195 MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Eells, J., Lemaire, L.: Some properties of exponentially harmonic maps, Partial differential equations, Part 1, 2 (Warsaw, : Banach Center Publ., 27, Part 1, vol. 2, Polish Acad. Sci. Inst. Math. Warsaw 1992, 129–136 (1990).  https://doi.org/10.1142/1438
  7. 7.
    Hong, M.C.: The equator map and the negative exponential functional. Manuscr. Math. 75(1), 49–63 (1992)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Hong, J.Q., Yang, Y.H.: Some results on exponentially harmonic maps. Chin. Ann. Math. Ser. A 14(6), 686–691 (1993). (Chinese, with Chinese summary)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Kassi, M.: A Liouville theorem for F-harmonic maps with finite F-energy. Electron. J. Differ. Equ. 2006(15), 9 (2006)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Liu, J.: Liouville-type theorems for F-harmonic maps on non-compact manifolds. Kodai Math. J. 28(3), 483–493 (2005).  https://doi.org/10.2996/kmj/1134397762 MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Naito, H.: On a local Hölder continuity for a minimizer of the exponential energy functional. Nagoya Math. J. 129, 97–113 (1993)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Nakauchi, N.: A Liouville type theorem for p-harmonic maps. Osaka J. Math. 35(2), 303–312 (1998)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Omori, T.: On Eells–Sampson’s existence theorem for harmonic maps via exponentially harmonic maps. Nagoya Math. J. 201, 133–146 (2011)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Omori, T.: On Sacks-Uhlenbeck’s existence theorem for harmonic maps via exponentially harmonic maps. Int. J. Math. 23(10), 1250105 (2012).  https://doi.org/10.1142/S0129167X12501054 MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Pigola, S., Veronelli, G.: On the homotopy class of maps with finite p-energy into non-positively curved manifolds. Geom. Dedic. 143, 109–116 (2009).  https://doi.org/10.1007/s10711-009-9376-z MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Pigola, S., Rigoli, M., Setti, A.G.: Vanishing theorems on Riemannian manifolds, and geometric applications. J. Funct. Anal. 229(2), 424–461 (2005).  https://doi.org/10.1016/j.jfa.2005.05.007 MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Pigola, S., Rigoli, M., Setti, A.G.: Constancy of p-harmonic maps of finite q-energy into non-positively curved manifolds. Math. Z. 258(2), 347–362 (2008).  https://doi.org/10.1007/s00209-007-0175-7 MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Saloff-Coste, L.: Uniformly elliptic operators on Riemannian manifolds. J. Differ. Geom. 36(2), 417–450 (1992)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Schoen, R., Yau, S.T.: Harmonic maps and the topology of stable hypersurfaces and manifolds with nonnegative Ricci curvature. Comment. Math. Helv. 51(3), 333–341 (1976).  https://doi.org/10.1007/BF02568161 MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Takegoshi, K.: A maximum principle for P-harmonic maps with Lq finite energy. Proc. Am. Math. Soc. 126(12), 3749–3753 (1998).  https://doi.org/10.1090/S0002-9939-98-04609-7 CrossRefzbMATHGoogle Scholar
  21. 21.
    Takeuchi, H.: Stability and Liouville theorems of p-harmonic maps. Jpn. J. Math. (N.S.) 17(2), 317–332 (1991)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Wei, S.W.: The minima of the p-energy functional, Elliptic and parabolic methods in geometry, pp. 171–203. A K Peters, Minneapolis (1994) (1996)Google Scholar
  23. 23.
    Wei, S.W.: Representing homotopy groups and spaces of maps by p-harmonic maps. Indiana Univ. Math. J. 47(2), 625–670 (1998).  https://doi.org/10.1512/iumj.1998.47.1179 MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of Science and TechnologyTokyo University of ScienceNodaJapan

Personalised recommendations